Doctor insights on:
Can Lipitor Cause Leg Cramps
Possibly: Lipitor (atorvastatin) has been reported to cause arm/leg pain, muscle spasms, and sore muscles. These occur in less than 15% of patients. If you have developed any of these symptoms, you may want to discuss it with your doctor. If your symptoms are troubling, perhaps a different medicine or a different dose may be needed. ...Read more
Atorvastatin has the brand name lipitor (atorvastatin). . Its function is to lower the body's production of cholesterol and to stabilize current cholesterol plaques. The general name for this class of medication is "statins". Other statins include Crestor (rosuvastatin) ...Read more
Muscle irritation: Cramping comes on when muscles become irritated after heavy working, exercise, prolonged standing. A frequent cause is venous incompetence, and the leaky valves within veins allow reverse flow of blood down the legs, resulting in swelling, subsequent cramping. See www.Phlebology. Org and see a phlebologist who can help you out. ...Read more
Vessels and nerves: If there is intermittent circulation going to a muscle, it is not going to be "fed" properly and the efficiency in the muscle function may be compromised. Twitching is plausible and can result in cramping. Talk to your PCP and a consult with a vascular specialist may be needed, especially if you have other medical history, like diabetes. ...Read more
See your doctor:
Leg cramp warrant a medical evaluation as they can be caused from some serious conditions- your md will look for dvt, etc
the high load of protein usually causes stomach cramps or GI distress, however it is possible for the very high load of protein to cause some leg cramps as well. A sports nutritionist can help you to calculate the appropriate amount of supplements needed. ...Read more
Restless leg syndrom: Are you describing uncomfortable need to move around, maybe pins & needles or bugs crawling, that's relieved once you get out of bed? Or true muscle cramp, presumably in calf? Former might be restless leg syndrome while latter might be due to electrolyte imbalance. Talk to your family doctor in more detail. S/he can order some simple blood tests & offer some options. Not sure what's in singapore. ...Read more
Maybe: All statins including zocor (simvastatin) can cause muscle pains, usually proximal muscles such as thighs or arms, and usually bilaterally. If you have this, check your ck blood test with your primary care doctor to rule out a more serious complication and try to stop it to see if the symptoms disappear — they always do in case of statin associated muscle pain within 1-2 weeks of stopping the medication. ...Read more
Unheard of, specif -:
Ically by me. Cannot think of any connection between the 2, except irritation of the nerves in the pelvis by the full bladder. If that happens, I am sure its very rare, as the full bladder will be relieved, much before the cramps can occur. I have never heard of this, though.
Maybe a urologist could educate us. ...Read more
Firstly, metformin comes in tablets of 500 or 1000 mg and should be taken twice a day.
Your "dose" of 1500 doesn't sound right.
What are your blood sugar levels and how often are they measured?
If the levels are always OK then cut down to metformin 500 mg twice a day.
If your blood sugars are not normal please see your Endocrinologist. ...Read more
Fluid shifts: Most attribute leg muscle cramps during or after dialysis to the shifting of fluid out of the muscle cells as excess fluid is removed during dialysis and the body re-equillabrates. ...Read more
After 5 yrs of tamoxifen I was switched to arimadex by hcp am noticing "severe" leg cramps at night what can be the cause the exercise I'm doing?
Maybe Arimidex (anastrozole): Arimidex (anastrozole) lowers your body estrogen to virtually zero. In studies, 15% of patients had joint pain and 7% had bone pain. Many of my patients develop pain in their joints or back, and some in their legs. So it could be the arimidex, (anastrozole) or it could be the exercise. Ask your doctor if a trial off the drug for a few weeks would be worth trying. That way you can know for sure! ...Read more
Cramps: Can be caused by many things. The most common reasons tend to be if you are dehydrated, lack in calcium or potassium. Try increasing your fluid intake, take calcium supplements (or eat more dairy products if u can) and a banana a day. If u are very active and sweat a lot start drinking light Gatorade to see if it will help. ...Read more
Many: Not limited to men! Usually fatigue. Could be due to medications taken. Diuretics exacerbate this by causiing low potassium, magnesium and perhaps low calcium. Poor hydration contributes to this. If one has poor circulation to the lower extremities (pvd), leg crams can occur. Sometimes we just don't know why they cramp. You may be helped by some meds. See your pcp and discuss. ...Read more
Cramps are common: A muscle cramp is an involuntary contraction of a musle, especailly common of the legs and feet. Most commonly caused by hyperexcitability of the nerves that stimulate the muscles. Can also be the result of an injury and vigorous activity. Dehydration and electrolyte, element imbalances can also be causative factors. Simple stretching lengthens the muscle and stops the contraction. ...Read more
Lessen you dosage: Consult with your doctor. The rx instructions indicate a reduction of dosage is in order under the guidance of your doctor. A pill splitter can cut the pills in half to give you half dose. You can eliminate certain days a week to cut your overall dose. I know a person that reduce their dose to taking only 5 mg once per week — approved by their doctor, and is doing well. ...Read more
I got always a leg cramps at night and during swimming. What is the causes and what should I do at least lessen the occurrence?
What causes leg cramps in the middle of the night? What can I do to get them to stop? How can I prevent them from re-occurring?
- Talk to a doctor online
- Can leg cramps cause bruising?
- Can low calcium cause leg cramps?
- Can too much potassium cause leg cramps?
- Can too many vitamins cause leg cramps?
- Can msg in chinese food cause leg cramps?
- Can iron supplements cause leg cramps?
- Causes of leg cramps thyroidectomy
- Anemia cause leg cramps
- Can too much magnesium cause leg cramps?